What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 8, 12:57 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 8, 12:57 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
157 PM EDT Mon Jul 8 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 157 PM EDT Mon Jul 8 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Scattered to numerous showers and t-storms are expected into the
early evening before gradually diminishing. Otherwise partly cloudy
skies are expected with low temperatures Tonight in the mid-upper
70s.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 157 PM EDT Mon Jul 8 2024
High pressure continues to dominate the region with a synoptic
west-southwesterly flow pattern pinning the Atlantic sea breeze
pretty close to the east coast. Convection will start up along the
Gulf and push inland in the late morning to early afternoon
hours, later interacting with the Atlantic sea breeze prompting
numerous showers and thunderstorms across NE FL and SE GA.
Westerly flow will continue on Wednesday, with PWATs remaining
near 2.0", again numerous showers and thunderstorms will develop
by afternoon across the area. Heavy rainfall and training storms
may pose local flooding issues, especially in urban areas and
locations with poor drainage.
Temperatures will be just below to near normal Tuesday and
Wednesday, with heat indices overall expected to remain just below
Heat Advisory criteria.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 157 PM EDT Mon Jul 8 2024
A front will approach from the northwest on Thursday, later
stalling over central Georgia and dissipating Saturday.
Southwesterly steering flow paired with moisture ahead of the
front will allow for PWATs over 2.0" area-wide. Steering flow will
shift more southeasterly Friday night as high pressure builds
over the Atlantic. Numerous showers and thunderstorms will develop
each afternoon, with the highest coverage over north central
Florida where sea breezes interact.
Temperatures will be near normal on Thursday and Friday, rising to
above normal for the weekend, with highs in the the lower to mid
90s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM EDT Mon Jul 8 2024
VFR conditions expected next 24hrs, except locally lower
conditions around TSRA later this afternoon and evening. Radar
showing isolated SHRA developing. Will see SHRA/TSRA increase in
coverage, with greatest coverage by late afternoon around KVQQ and
KGNV sites. Gusty winds and heavy rain expected with stronger
storms that can develop. Activity will linger through 03z with
just mid level clouds thereafter.
&&
.MARINE...
Issued at 157 PM EDT Mon Jul 8 2024
High pressure will remain east of the waters through the forecast
period, while a trough of low pressure will approach from the NW during
the latter half of the week. This will maintain a S to SW flow
across the waters this week, with 2-3 ft seas, with daily sea
breezes each afternoon near the coast.
Rip Currents: Moderate Risk this afternoon, Low Risk Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 92 75 93 / 50 70 20 60
SSI 78 89 78 93 / 50 70 50 70
JAX 77 92 75 94 / 60 70 50 80
SGJ 76 91 76 92 / 50 70 60 80
GNV 75 89 75 90 / 50 70 30 70
OCF 76 88 75 90 / 50 70 40 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
031-033-035-038-120-124-125-132-133-136>138-140-220-225-232-
236-237-240-322-325-340-422-425-522.
GA...Heat Advisory until 7 PM EDT this evening for GAZ152>154-162-163-
165-166-250-264-350-364.
AM...None.
&&In the hours before
Local storm report, Jul 8, 1:09 PM EST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
209 PM EDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Tstm Wnd Gst 4 NE Orange Park 30.22N 81.67W
07/08/2024 M43 MPH Duval FL AWOS
AWOS station KNIP Jacksonville Nas.
&&
JCHSpecial weather statement, Jul 8, 1:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT Mon Jul 8 2024
FLZ125-132-225-325-425-081845-
Eastern Clay FL-Western Duval FL-South Central Duval FL-
Trout River FL-Coastal Duval FL-
213 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DUVAL COUNTY
THROUGH 245 PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baymeadows, or near Arlington. A strong thunderstorm was nearly
stationary.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Unf, Arlington, Nas Jax, Baymeadows,
Ortega, Craig Field, San Marco, and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8151 3019 8148 3018 8170 3038 8172
TIME...MOT...LOC 1812Z 081DEG 3KT 3029 8158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 8, 1:21 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Mon Jul 8 2024
GAZ136-081845-
Wayne GA-
221 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 245
PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardi. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Jesup and Gardi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8180 3164 8179 3163 8179 3163 8177
3161 8177 3162 8176 3161 8175 3160 8175
3161 8174 3160 8173 3147 8172 3145 8190
3163 8195
TIME...MOT...LOC 1820Z 250DEG 4KT 3155 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 8, 1:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Jul 8 2024
FLZ124-125-225-425-081900-
Western Duval FL-Trout River FL-Coastal Duval FL-Coastal Nassau FL-
232 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DUVAL COUNTY
THROUGH 300 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oceanway, or over Jacksonville International Arpt, moving west at 10
mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville International Arpt and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 8156 3038 8156 3037 8173 3054 8174
TIME...MOT...LOC 1832Z 075DEG 10KT 3046 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 8, 1:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Mon Jul 8 2024
FLZ024-124-GAZ165-166-081915-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
249 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NASSAU AND
SOUTHWESTERN CAMDEN COUNTIES THROUGH 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland, moving northwest at 5 mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Kingsland and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8162 3069 8160 3069 8184 3091 8184
TIME...MOT...LOC 1849Z 137DEG 6KT 3080 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 8, 1:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EDT Mon Jul 8 2024
GAZ136-081915-
Wayne GA-
251 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAYNE COUNTY
THROUGH 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gardi. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jesup, Gardi, and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8182 3166 8181 3165 8180 3163 8179
3163 8177 3161 8177 3161 8175 3160 8175
3161 8174 3159 8171 3156 8170 3154 8168
3155 8167 3153 8166 3148 8177 3159 8193
3168 8185
TIME...MOT...LOC 1851Z 282DEG 1KT 3157 8177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AB